George Glass said...
what does radiation colitis feel like and the effects of it are?
I have been having some pain and burning in my stomach and some intestines for the past three months. I cant tell if its gastritis, cancer growth or radiation side effects. I did IMRT + high dose brachy treatment 4 years ago.
Radiation colitis manifests in frequent, unpredictable diarrhea and explosive gas. I've had to drastically alter my diet, especially in light of other gastrointestinal conditions that I have. But the RC (or PRD, pelvic radiation disease) is pretty much a lower bowel problem and far removed from the stomach. A gastroenterologist would be the best person to see about
this. But there are two other possibilities...
You may have developed GERD or Barrett's esophagus, which results from frequent indigestion and reflux causing erosion of the esophagus. It often develops around middle age and feels like tightness in the area of the diaphragm.
Or there is always the possibility of late term side effects from your RT four years ago... "and that's all I have to say about